Label Changes for:

Dilantin-125 (phenytoin oral suspension, USP) Suspension

April 2009

Changes have been made to the WARNINGS and PRECAUTIONS sections of the safety label.

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) -- April 2009

 

The detailed view includes drug products with safety labeling changes to the BOXED WARNING, CONTRAINDICATIONS, WARNINGS, PRECAUTIONS, ADVERSE REACTIONS, or PATIENT PACKAGE INSERT/MEDICATION GUIDE sections. Deletions or editorial revisions made to these sections are not included in this summary. Read about the new physician labeling format.


Summary View

 

Sections Modified

Summary of Changes to Contraindications and Warnings

WARNINGS

  • Suicidal behavior and Ideation
  • Usage in Pregnancy

PRECAUTIONS

  • Information for Patients

WARNINGS

  • Suicidal behavior and Ideation- all new section
  • Usage in Pregnancy
    • To provide information regarding the effects of in utero exposure to Dilantin, physicians are advised to recommend that pregnant patients taking Dilantin enroll in the North American Antiepileptic Drug (NAAED) Pregnancy Registry. This can be done by calling the toll free number 1-888-233-2334, and must be done by patients themselves. Information on the registry can also be found at the website http://www.aedpregnancyregistry.org/.

PRECAUTIONS

  • Information for Patients
    • Patients should be encouraged to enroll in the NAAED Pregnancy Registry if they become pregnant. This registry is collecting information about the safety of antiepileptic drugs during pregnancy. To enroll, patients can call the toll free number 1-888-233-2334.
    • Patients, their caregivers, and families should be counseled that AEDs, including Dilantin, may increase the risk of suicidal thoughts and behavior and should be advised of the need to be alert for the emergence or worsening of symptoms of depression, any unusual changes in mood or behavior, or the emergence of suicidal thoughts, behavior, or thoughts about self-harm. Behaviors of concern should be reported immediately to healthcare providers.
Hide
(web2)